MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The solitaire stent will not be returned for analysis it will remain in the patient; therefore, no definitive conclusion can be drawn regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this solitaire stent entanglement with non-medtronic stent and left in the patient.The patient was undergoing thrombectomy treatment for an ischemic stroke in basilar artery.The vessel was minimal tortuous.It was reported that the patient was having an acute ischemic stroke.Patient also had a stroke the day prior in which two non-medtronic stents had been placed in the basilar artery due to atherosclerotic disease and severe stenosis.On the day of the event, patient was having another ischemic stroke with clot in the basilar artery.Physician attempted to retrieve the clot with the sfr3-6-40-10 in the basilar artery and the solitaire device became stuck on the existing non-medtronic stent and was unable to be resheathed or removed.After multiple attempts at trying to re-sheath and remove the solitaire device it was determined that the push wire on the device needed to be cut and for the solitaire device to remain in the patient.It was determined that the push wire on the stent was to be manually cut at the groin and the remainder of the device to be left in the patient.The push wire did not break or separate on its own.No images available for review.Reported device and any accessory devices prepared as indicated in the ifu.Patient was having an acute ischemic stroke in the basilar artery.Patient had a similar event the previous day and two non-medtronic stents were placed in order to keep the artery open from stenosis.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8955431
Report Number2029214-2019-00891
Device Sequence Number2559802
Product Code NRY
UDI-Device Identifier00847536034044
UDI-Public00847536034044
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2020
Device Model NumberSFR3-6-40-10
Device Lot NumberA753149
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2019
Initial Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR